For Combatmedic

Discussion in 'Fibromyalgia Main Forum' started by northwoodssue, Jan 23, 2003.

  1. northwoodssue

    northwoodssue New Member

    Dear Medic:
    Thanks for the imput on your experience with Effexor!
    It sounds like you had a much worse experience than I did. Sounds like the doctors just masked one symptom with another medication to combat the effects of the last one! Whew! What a mess. Are you OK now? I haven't heard back from my doc yet as to whether he'll change my meds or what? No wonder you had heart palpitations. The effexor has stimulants for epinephrine and norepinephrine, according to my doc, and can cause excitability and insomnia. Boy, is that an understatement. I have an excellent internal med doctor who actually listens and is trying sincerely to help me. My rheumy is not sympathetic or compassionate at all, so I'll stick with my int. med. dr.
    At least your neuro is is a good one.
    Best of luck.
    sue
    ps: are you really a combat medic???? I'm an RN.
  2. Combatmedic

    Combatmedic New Member

    Hi Sue,
    You're welcome for my story. I don't want to scare anyone, but, at the same time, I could not bite my tongue on the subject. I would NEVER want someone else to go through what I've been through with Effexor(XR). I reckon I'm okay now, or at least much better. I don't know if the palpitations are lessening due to the Inderal or just passing on their own--don't really care, as long as they do! lol. I was very very sick last night, and vomited profusely! I do not know if that's due to withdrawl or if it's just me. I do throw up sometimes. In the beginning of my illness, I vomited almost daily for 7 months. I took phenergan (25mg TID) for over a year, and still have to take it ocassionally. Since weaning off of the Effexor though, I have vomited....I think on four different occasions.
    I am still on the prescription laxative, at twice the dosage (twice a day, instead of once a day) I'm hoping that will change soon. I can handle constipation much better than heart palpitations though!

    Yes, I was a combat medic in the national guards for two years until this DD prevented me from attending drill. :-(
    The guards was something I was really proud of. I also was EMT-basic certified, and worked at the local hospital as a CNA. I loved it. The national guards AND the hospital would have paid 100% of my schooling for LPN or RN, but, of course, I got sick----grrrrr. Oh well, such is life.

    Take care,

    Medic